Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 146, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 13, 2021, 4:05 PM EDT for Forest County, Mercer County, Venango County, Pennsylvania. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2021, 4:05 PM EDT (20:05 UTC)
- Expired
- Jul 13, 2021, 4:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Forest County, PA, Mercer County, PA, Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 112 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 4:05 PM EDT | TSTM WND DMG | Utica, PA | A FEW TREES REPORTED DOWN IN THE AREA. |
| Jul 13, 4:15 PM EDT | TSTM WND DMG | Cooperstown, PA | A FEW TREES REPORTED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 1:37 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
366
WUUS51 KPBZ 132005
SVRPBZ
PAC053-085-121-132045-
/O.NEW.KPBZ.SV.W.0146.210713T2005Z-210713T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
405 PM EDT Tue Jul 13 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Northeastern Mercer County in northwestern Pennsylvania...
Northern Venango County in northwestern Pennsylvania...
Northwestern Forest County in northwestern Pennsylvania...
* Until 445 PM EDT.
* At 405 PM EDT, a severe thunderstorm was located near Sugarcreek,
or near Franklin, moving northeast at 40 mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
Oil City... Franklin...
Sugarcreek... Hasson Heights...
Polk... Rouseville...
Cooperstown... Woodland Heights...
Pleasantville... Utica...
New Lebanon... Oil Creek State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing widespread wind damage. Seek shelter inside a
sturdy structure and stay away from windows!
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4141 7968 4132 7992 4148 8015 4149 8000
4151 7998 4151 7996 4154 7994 4154 7992
4156 7991 4160 7983 4162 7983 4162 7950
TIME...MOT...LOC 2005Z 216DEG 37KT 4145 7992
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:47 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 13, 2:47 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 247 PM EDT Tue Jul 13 2021 .SYNOPSIS... Warm and humid conditions will linger through the week along with daily shower and thunderstorm chances. && .NEAR TERM /THROUGH TONIGHT/... The Upr OH rmns under deep southwest flow resulting fm a Midwest trough and Wrn Atlantic ridge. Shortwaves with that moist, warm flow continue to spawn sct to nmrs showers and storms. The severe threat is marginal for the area with warm mid levels prvdg updraft inhibition; however, effective/deep layer shear has improved fm yesterday although it is marginal at approx 30kt. Sufficient dry mid level air is present to support evaporative cooling and hence some downburst wind. The aforementioned mid level warmth is also supportive of warm rain process, particularly over areas west of I 79 where moisture depth is better, but, flow is also sufficient for movement to offset a flash flood threat outside of any local training that occurs. Isolated showers/thunderstorms may linger the overnight hours, but waning instability and declining upr support will inhibit widespread convective activity. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... The sharpening upper shortwave trough will cross the area on Wednesday, aiding shower and thunderstorm development once convective temps are reached late Weds morning and afternoon. Timing of best upper support will likely keep the most widespread convection across PA and WV, with lesser extent farther west into OH. More widespread rain and cloud cover should ease high temperatures by several degrees Weds afternoon. Rain chances will diminish Weds night and Thurs as weak mid-lvl ridging briefly builds across the region. However, drier conditions will once again boost high temperatures into the upper 80s for much of the area. && .LONG TERM /FRIDAY THROUGH TUESDAY/... The next trough will arrive in the Great Lakes/Ohio Valley region by Friday with a slowly moving cold front eventually crossing on Saturday. Better rain chances should spread across the area Friday morning and afternoon in advance of the front, with rain chances lingering for at least southeast portions of the area into Sunday. Drier weather is expected Monday into Monday night as high pressure begins to build across the region. Even then, temperatures will return to more normal values Sunday and Monday but look to rebound to above normal values beyond Monday. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... Sct to nmrs shra and tsra will affect area terminals through the evening. Local fog and stratus can be expected once again in the predawn of Wednesday. More shra/tsra are anticipated on Wednesday morning, but improvement is indicated thereafter as shortwave ridging ensues. .Outlook... Periodic restrictions with showers and storms, mainly during the afternoon and evening hours, will be possible through the week. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jul 13, 1:43 PM EDT, 2 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 143 PM EDT Tue Jul 13 2021 OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-014-020-021-029- 031-WVZ001>004-012-021-509>514-141745- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Lawrence- Butler-Beaver-Allegheny-Washington-Greene-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 143 PM EDT Tue Jul 13 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. Isolated severe storms are possible with the threat for damaging wind gusts. Storms may also produce briefly heavy downpours which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ009-015-016-022-023-073>076-141745- Forest-Clarion-Jefferson PA-Armstrong-Indiana-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette- 143 PM EDT Tue Jul 13 2021 ...SEVERE THUNDERSTORM WATCH 375 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest Pennsylvania, southwest Pennsylvania and western Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jul 13, 3:30 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
330 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TSTM WND DMG NEW CASTLE 41.00N 80.35W
07/13/2021 LAWRENCE PA 911 CALL CENTER
MULTIPLE TREES AND POWER LINES DOWN
&&
EVENT NUMBER PBZ2101941
SKHLocal storm report, Jul 13, 3:40 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
340 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND DMG GREENVILLE 41.41N 80.38W
07/13/2021 MERCER PA 911 CALL CENTER
TREES DOWN IN RIVERSIDE PARK.
&&
EVENT NUMBER PBZ2101942
SKHLocal storm report, Jul 13, 3:41 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
341 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TSTM WND DMG 3 W TRANSFER 41.33N 80.49W
07/13/2021 MERCER PA PUBLIC
TREES AND POWER LINES DOWN
&&
EVENT NUMBER PBZ2101943
15Local storm report, Jul 13, 3:44 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
344 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND DMG VOLANT 41.11N 80.26W
07/13/2021 LAWRENCE PA 911 CALL CENTER
TREES DOWN ON OLD MERCER ROAD.
&&
EVENT NUMBER PBZ2101944
SKHLocal storm report, Jul 13, 3:46 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
346 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND DMG 1 NNE GREENVILLE EAST 41.41N 80.36W
07/13/2021 MERCER PA 911 CALL CENTER
TREE AND WIRES DOWN ON OLD WILLIAMSON RD NEAR TRACTOR
SUPPY CO. TREE ALSO ON FIRE.
&&
EVENT NUMBER PBZ2101945
SKHLocal storm report, Jul 13, 3:56 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
356 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 1 WNW GREENCREST PARK 41.35N 80.42W
07/13/2021 MERCER PA 911 CALL CENTER
TREE DOWN ON HOMER LANE AND COLT ROAD.
&&
EVENT NUMBER PBZ2101946
SKHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:00 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Venango | 30 min |
| Jul 13, 3:23 AM EDT | Special Weather Statement | PBZ | Washington | 37 min |
| Jul 13, 3:37 AM EDT | Severe Thunderstorm Warning | PBZ | Washington | 22 min |
| Jul 13, 3:53 AM EDT | Special Weather Statement | PBZ | Allegheny | 37 min |
| Jul 13, 4:06 AM EDT | Special Weather Statement | PBZ | Westmoreland | 24 min |
| Jul 13, 4:10 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Westmoreland | 35 min |
| Jul 13, 4:17 AM EDT | Special Weather Statement | PBZ | Armstrong | 28 min |
| Jul 13, 4:41 AM EDT | Special Weather Statement | PBZ | Indiana | 34 min |
| Jul 13, 5:24 AM EDT | Special Weather Statement | PBZ | Indiana | 36 min |
| Jul 13, 3:04 PM EDT | Special Weather Statement | PBZ | Lawrence | 26 min |
| Jul 13, 3:14 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence, Mercer | 31 min |
| Jul 13, 3:25 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 35 min |
| Jul 13, 3:36 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Mercer, Venango | 39 min |
| Jul 13, 3:39 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler | 51 min |
| Jul 13, 4:11 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Venango | 49 min |
| Jul 13, 4:14 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 31 min |
| Jul 13, 4:25 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Indiana, Jefferson | 50 min |
| Jul 13, 4:41 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Venango | 34 min |
| Jul 13, 4:47 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Forest, Jefferson, Venango | 43 min |
| Jul 13, 4:50 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 40 min |
| Jul 13, 5:00 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Venango | 45 min |
| Jul 13, 5:08 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Jefferson | 52 min |
| Jul 13, 5:12 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson, Venango | 48 min |
| Jul 13, 5:25 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Jefferson, Westmoreland | 50 min |
| Jul 13, 5:47 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Greene, Washington, Westmoreland | 28 min |
| Jul 13, 6:08 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Jefferson, Westmoreland | 37 min |
| Jul 13, 6:14 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 31 min |
| Jul 13, 6:43 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Westmoreland | 32 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.